Mathematical Methods of Operations Research

, Volume 67, Issue 3, pp 375–390 | Cite as

Strong convergence theorems by a relaxed extragradient method for a general system of variational inequalities

  • Lu-Chuan Ceng
  • Chang-yu Wang
  • Jen-Chih YaoEmail author
Original Article


In this paper, we introduce and study a relaxed extragradient method for finding solutions of a general system of variational inequalities with inverse-strongly monotone mappings in a real Hilbert space. First, this system of variational inequalities is proven to be equivalent to a fixed point problem of nonexpansive mapping. Second, by using the demi-closedness principle for nonexpansive mappings, we prove that under quite mild conditions the iterative sequence defined by the relaxed extragradient method converges strongly to a solution of this system of variational inequalities. In addition, utilizing this result, we provide some applications of the considered problem not just giving a pure extension of existing mathematical problems.


Nonexpansive mapping Common fixed point Demi-closedness principle Inverse-strongly monotone mapping General system of variational inequalities 

Mathematics Subject Classification (2000)

49J30 49J40 47H05 47H10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Browder FE, Petryshyn WV (1967) Construction of fixed points of nonlinear mappings in Hilbert Spaces. J Math Anal Appl 20: 197–228zbMATHCrossRefMathSciNetGoogle Scholar
  2. Goebel K, Kirk WA (1990) Topics on metric fixed-point theory. Cambridge University Press, CambridgeGoogle Scholar
  3. Korpelevich GM (1976) An extragradient method for finding saddle points and for other problems. Ekon Mate Metody 12: 747–756zbMATHGoogle Scholar
  4. Liu F, Nashed MZ (1998) Regularization of nonlinear ill-posed variational inequalities and convergence rates. Set-Value Analy 6: 313–344zbMATHCrossRefMathSciNetGoogle Scholar
  5. Nadezhkina N, Takahashi W (2006) Weak convergence theorem by an extragradient method for nonexpansive mappings and monotone mappings. J Optim Theory Appl 128: 191–201zbMATHCrossRefMathSciNetGoogle Scholar
  6. Osilike MO, Igbokwe DI (2000) Weak and strong convergence theorems for fixed points of pseudocontractions and solutions of monotone type operator equations. Comput Math Appl 40: 559–567zbMATHCrossRefMathSciNetGoogle Scholar
  7. Suzuki T (2005) Strong convergence of krasnoselskii and mann’s type sequences for one-parameter nonexpansive semigroups without bochner integrals. J Math Anal Appl 305: 227–239zbMATHCrossRefMathSciNetGoogle Scholar
  8. Takahashi W, Toyoda M (2003) Weak convergence theorems for nonexpansive mappings and monotone mappings. J Optim Theory Appl 118: 417–428zbMATHCrossRefMathSciNetGoogle Scholar
  9. Verma RU (1999) On a new system of nonlinear variational inequalities and associated iterative algorithms. Math Sci Res, Hot-Line 3(8): 65–68zbMATHMathSciNetGoogle Scholar
  10. Verma RU (2001) Iterative algorithms and a new system of nonlinear quasivariational inequalities. Adv Nonlinear Var Inequal 4(1): 117–124zbMATHMathSciNetGoogle Scholar
  11. Xu HK (2004) Viscosity approximation methods for nonexpansive mappings. J Math Anal Appl 298: 279–291zbMATHCrossRefMathSciNetGoogle Scholar
  12. Yao JC (1994) Variational inequalities and generalized monotone operators. Math Opera Res 19: 691–705zbMATHCrossRefGoogle Scholar
  13. Yao JC, Chadli O (2005) Pseudomonotone complementarity problems and variational inequalities. In: Crouzeix JP, Haddjissas N, Schaible S (eds) Handbook of generalized convexity and monotonicity. pp 501–558Google Scholar
  14. Yao Y, Yao JC (2007) On modified iterative method for nonexpansive mappings and monotone mappings. Appl Math Comput 186: 1551–1558zbMATHCrossRefMathSciNetGoogle Scholar
  15. Zeng LC, Yao JC (2006) Strong convergence theorem by an extragradient method for fixed point problems and variational inequality problems. Taiwan J Math 10: 1293–1303zbMATHMathSciNetGoogle Scholar
  16. Zeng LC, Schaible S, Yao JC (2005) Iterative algorithm for generalized set-valued strongly nonlinear mixed variational-like inequalities. J Optim Theory Appl 124: 725–738zbMATHCrossRefMathSciNetGoogle Scholar
  17. Zeng LC, Wong NC, Yao JC (2006) Strong convergence theorems for strictly pseudocontractive mappings of Browder-Petryshyn type. Taiwan J Math 10(4): 837–849zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of MathematicsShanghai Normal UniversityShanghaiChina
  2. 2.Institute of Operations ResearchQufu Normal UniversityQufu, ShandongChina
  3. 3.Department of Applied MathematicsNational Sun Yat-Sen UniversityKaohsiungTaiwan

Personalised recommendations